DAVID J. COHEN, M.D.; MARTIN SALTZMAN, M.D.; GERALD B. APPEL, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Errors in drug administration may be caused by the use of drugs with similar trade names (1-4). Oral hypoglycemic agents have been involved in a number of these cases. We report two cases in which erroneous administration of Diabinese (Pfizer Laboratories; New York, New York) in place of Dialume (Armour Pharmaceutical Company; Tarrytown, New York) to patients on chronic dialysis resulted in life-threatening hypoglycemia.
A 72-year-old woman with diabetes on chronic hemodialysis maintained blood glucose levels below 180 mg/dL with dietary control. After fracturing her femur she was admitted for orthopedic management. Blood glucose was 123 mg/dL.
COHEN DJ, SALTZMAN M, APPEL GB. Diabinese® and Dialume®. Ann Intern Med. 1982;97:285–286. doi: https://doi.org/10.7326/0003-4819-97-2-285
Download citation file:
Published: Ann Intern Med. 1982;97(2):285-286.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use